On behalf of Hastings Law Firm P.C. posted in Doctor Errors on Thursday, August 28, 2014.
While medical and scientific advancements have produced prescription medications that have are exceptionally effective at treating certain diseases, they often do not come without a certain amount of risk. Some Texas patients may already know that mixing certain medications can be detrimental to their overall health. A woman who was allegedly injured due to the interaction between two of her prescribed medications blames physician error for her injuries.
In 2011, the woman was prescribed Provochol, a prescription statin used to lower cholesterol. On top of that medication, she was also prescribed two antiviral drugs, Previzta and Norvir. The latter two medications are used to treat HIV.
However, statins are apparently not safe to be taken alongside antiviral medications, as doing so can result in serious side effects. At the time that she was prescribed the medications, which were apparently signed off by both her attending doctor as well as the physician’s assistant, she claims that she was unaware of the potential negative outcome from mixing these drugs. Less than a year later, in April 2012, the patient was admitted to the ER after losing the ability to walk. This was caused by rhabdomylsis, which can potentially be caused by taking antivirals and statins simultaneously.
Sadly, the woman’s condition may be permanent. She claims that both her doctors, as well as the pharmacy, are at-fault for failing to properly monitor her medication and their potential interactions. Patients in Texas who have suffered a serious injury because of a physician error in the monitoring of their prescription medications may be able to receive compensation for their medical bills, both past and future, through the successful litigation of a medical malpractice claim.
Source: pennrecord.com, “Patient files medical malpractice suit against Philly health center for prescribing dangerous drug mixture”, Jim Boyle, Aug. 21, 2014